iMedi.co.uk

Waitrose Acute Diarrhoea Relief 2mg Capsules

Document: leaflet MAH BRAND 1_PL 31308-0001 change

Laetus Code TBC


Information for the user

Acute Diarrhoea Relief Capsules

Loperamide Hydrochloride 2mg

Read this leaflet carefully because it contains important information for you.

This medicine is available without prescription for you to treat a mild condition without a doctor’s help.

However, you still need to use it carefully to get the best results from it.

•    Keep this leaflet. You may need to read it again.

•    Ask your pharmacist if you need more information or advice.

•    Please see your doctor if your symptoms get worse or do not improve.

What this medicine is for

This medicine contains Loperamide Hydrochloride, which belongs to a group of medicines called antidiarrhoeals, which help to relieve the symptoms of sudden, short-term diarrhoea (acute diarrhoea). It works by making the stools (motions) more solid and less frequent.

It can be used for the relief of acute diarrhoea in adults and children aged 12 years and over.

It can also be used by adults of 18 years and over who have irritable bowel syndrome (IBS), which has been previously diagnosed by a doctor, to relieve short term diarrhoea associated with it.

Before you take this medicine

These capsules can be taken by adults and children from the age of 12 years. However, diarrhoea is a common symptom of a number of serious stomach and bowel conditions and therefore some people should not take this medicine or should seek the advice of their pharmacist or doctor first.

Do not take

   If you are allergic to loperamide or to any of the ingredients in this medicine (see “What is in this medicine”)

   If you are having a flare up of an inflammatory bowel condition, such as ulcerative colitis

   If you have very smelly stools, blood or pus in your stools, stomach pain or a fever

   If you have dysentery (a disease caused by eating and drinking contaminated food and water) - you may have a fever and blood in your stools

   If you have severe diarrhoea after taking antibiotics

   If you have a swollen stomach

   If you are constipated, or have any condition which may cause constipation or where constipation should be avoided

   If you have paralysis (non movement) of the bowel muscles, or an obstruction of the bowel

   If you have an intolerance to some sugars, unless your doctor tells you to (this medicine contains lactose)

   If you are pregnant or breastfeeding, unless your doctor tells you to

Talk to your pharmacist or doctor

•    If you have liver problems

•    If you have AIDS (you may be more likely to experience some of the side effects - if your stomach becomes swollen stop taking the capsules and talk to your doctor)


•    If you have IBS but have not had this condition previously diagnosed by a doctor

•    If you have IBS, which has previously been diagnosed by a doctor, but you notice any of the following new symptoms:

-    If you are 40 years or over and it is some time since your last attack of IBS, or if the symptoms are different this time

-    If you have recently passed blood from the bowel

-    If you have severe constipation

-    If you are feeling sick or being sick

-    If you have lost your appetite or lost weight, especially if losing weight without trying

-    If you have difficulty or pain on passing urine

-    If you have a fever

-    If you have recently travelled abroad

Other important information

Diarrhoea is a common symptom of a number of serious conditions in the stomach and bowel.

If your diarrhoea lasts for a long time or keeps returning, talk to your doctor.

This medicine only treats the symptoms of diarrhoea and should not be taken for long periods of time.

Diarrhoea can cause the body to lose large amounts of fluids, which need replacing by drinking more fluid than usual.

When your body loses more fluid than normal, the amount of salts (electrolytes) in your body also changes and this can cause dehydration and electrolyte imbalance. This can be treated using a type of medicine called ‘oral rehydration treatment’, which helps to bring the fluid and salt levels back to normal.

Your pharmacist may recommend that you take this rehydration treatment, especially if you are elderly.

Driving and using machines: These capsules may cause dizziness, sleepiness or tiredness. If affected, you should not drive, operate machinery or take part in activities where such symptoms may put you or others at risk.

Information about some of the ingredients in this medicine:

The colour ponceau 4R (E124) in this medicine may cause allergic reactions.

If you take other medicines

Before you take these capsules, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:

•    Ritonavir (used to treat HIV)

•    Quinidine (for heart rhythm problems), gemfibrozil (for reducing blood fat levels)

•    Itraconazole, ketoconazole (for fungal infections)

•    Desmopressin (for treating excessive urination or bed wetting)

•    Other medicines for diarrhoea, constipation, or for other stomach and bowel conditions

If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.


60


s

d


Scan

direction




60



How to take this medicine

If the foil is broken, do not take that capsule.



in


Age

What for

How many

How often

Adults and children of 12 years and over

Short term diarrhoea

Two capsules to start with. After that, take one capsule after each loose bowel movement.

Don't take more than

6 capsules in any 24 hours. Don’t take for more than

24 hours.

Adults only (18 years and over)

Diarrhoea

associated

with irritable

bowel

syndrome,

which has

been

diagnosed by a doctor

Two capsules to start with. After that, take one capsule as needed until stools

become solid.

Don’t take more than

6 capsules in any 24 hours. Don’t take for more than

14 days.


Uncommon side effects:

(less than 1 in every 100 people are affected)

•    Dry mouth, being sick, indigestion, stomach discomfort, stomach or upper abdominal pain

•    Feeling very sleepy or wanting to sleep

•    Skin rash

Rare side effects:

(less than 1 in every 1000 people are affected)

•    Obstruction of the bowel, dilation of the bowel, paralysis (non movement) of the bowel muscles which may stop bowel movements

•    Swelling of the stomach and abdomen

•    Allergic skin reactions such as itchy, red, raised rash (which can sometimes be severe and include peeling, swelling, blistering and lesions of the skin)

•    General feeling of tiredness, loss or decreased levels of consciousness, lack of coordination, lack of response to stimulation


Swallow the capsules whole with water.

Do not give to children under 12 years.

Do not take more than the dose recommended in the table above.


Talk to your doctor if your short term diarrhoea lasts for more than 24 hours.

If you need to take this medicine for diarrhoea associated with IBS for more than 14 days, or if you notice new symptoms, or symptoms worsen, talk to your doctor.

If you take too many capsules

Talk to a doctor straight away. Take your medicine and this leaflet with you.

After you take this medicine

Most people can take this medicine without any problems but sometimes you may notice some side effects.

If you have any of the following serious side effects, stop taking the medicine and see a doctor straight away:

•    Swelling of the face, neck, tongue, throat or difficulty breathing (severe allergic reactions)

Talk to your pharmacist if these other less serious side effects concern you:

Common side effects:

(less than 1 in every 10 people are affected)

•    Headache, dizziness

•    Feeling sick, constipation, wind


•    Difficulty focussing

•    Difficulty passing urine, tensing of the muscles

If any problem becomes severe, or you notice other side effects not stated here, talk to your pharmacist or doctor.

Reporting of side effects:

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard By reporting side effects you can help provide more information on the safety of this medicine.

How to store this medicine


Do not store above 30°C Store in the original package.

Keep this medicine out of the sight and reach of children.

Do not use after the Use By date on the end flap of the carton (marked ‘EXP’).


What is in this medicine

Each capsule contains: Loperamide Hydrochloride 2mg. This is the active ingredient.

These capsules also contain lactose monohydrate, pregelatinised maize starch, magnesium stearate. The capsule contains gelatin, ponceau 4R (E124), indigo carmine (E132), titanium dioxide (E171), yellow and black iron oxides (E172), printing ink (containing black iron oxide (E172), shellac, propylene glycol).


The pack contains 6 hard capsules (green/grey).


Who makes this medicine

This medicine is manufactured for the Marketing Authorisation Holder Max Remedies Ltd, William Nadin Way, Swadlincote,    |

Derbyshire, DE11 0BB by Famar SA, Anthoussa Attiki 15344, Greece.    !

Leaflet revised June 2015    i

If you would like any further information about this product please contact Max Healthcare Ltd, William Nadin Way,    i

Swadlincote, Derbyshire, DE11 0BB.

P16755_____________________________________________________________________________31028038


Scan

direction


O | co ,


-g

o

I O I



60